Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 16, 2018, 10:56 AM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Feb 18, 2018, 1:00 PM EST. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2018, 10:56 AM EST (15:56 UTC)
- In effect from
- Feb 18, 2018, 1:00 PM EST
- Expired
- Feb 20, 2018, 4:00 PM EST
- In force
- 51 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Elliston (ELLI3).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
169
WGUS43 KIND 161556
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1056 AM EST Fri Feb 16 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
East Fork White River...Muscatatuck River...White River...
Mississinewa River...
.Lowland flooding will develop along a streams in central and
southern Indiana today and during the weekend. Rains of 1
to 2 inches have fallen since late Tuesday in portions of the area.
This will only be the beginning of a much more extensive flood event
that will begin during the middle of next week. Significant flooding
is possible after next Tuesday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-170356-
/O.NEW.KIND.FL.W.0008.180218T2200Z-180220T0112Z/
/SERI3.1.ER.180218T2200Z.180219T0600Z.180219T1312Z.NO/
1056 AM EST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the East Fork White River at Seymour.
* from Sunday afternoon to Monday evening.
* At 9:45 AM Friday the stage was 6.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 12.3 feet by early Monday morning. The river will
fall below flood stage by Monday morning.
* At 12.0 feet...Significant agricultural lands begins to flood. High
water affects some local roads.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC071-093-175-170355-
/O.NEW.KIND.FL.W.0009.180220T1736Z-180221T0759Z/
/WHLI3.1.ER.180220T1736Z.180221T0000Z.180221T0159Z.NO/
1056 AM EST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Muscatatuck River at Wheeler Hollow.
* from Tuesday afternoon to late Tuesday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.2
feet Tuesday evening.
* At 18.0 feet...Floods area in a few low spots and woodland areas
along the river. Residential property is not directly at this
point.
&&
LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
3878 8603 3878 8591
$$
INC027-055-083-170355-
/O.NEW.KIND.FL.W.0010.180218T1800Z-180220T2100Z/
/ELLI3.1.ER.180218T1800Z.180219T0000Z.180220T0900Z.NO/
1056 AM EST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Elliston.
* from Sunday afternoon to Tuesday afternoon.
* At 8:00 AM Friday the stage was 10.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday early afternoon and
continue to rise to near 18.1 feet by Sunday evening. The river
will fall below flood stage by Tuesday morning.
* At 18.0 feet...River approaching River Road north of CR 150 W in
Greene County. Some low lying agricultural land begins to flood.
&&
LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
3905 8699 3913 8696
$$
INC027-051-083-125-170355-
/O.NEW.KIND.FL.W.0011.180219T1600Z-180222T0000Z/
/FREI3.1.ER.180219T1600Z.180220T0600Z.180221T1200Z.NO/
1056 AM EST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Edwardsport.
* from Monday morning to Wednesday evening.
* At 7:00 AM Friday the stage was 6.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 15.2 feet by early Tuesday morning. The
river will fall below flood stage by Wednesday morning.
* At 15.0 feet...Flooding of low agricultural fields begin. Daviess
CR 375 WN and North River Rd in Knox County located inside the
levees are flooded.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-170355-
/O.NEW.KIND.FL.W.0012.180219T1912Z-180223T1500Z/
/PTRI3.1.ER.180219T1912Z.180221T1800Z.180223T0300Z.NO/
1056 AM EST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Petersburg.
* from Monday afternoon to Friday February 23.
* At 10:30 AM Friday the stage was 9.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday early afternoon and
continue to rise to near 16.9 feet by Wednesday evening. The river
will fall below flood stage by Thursday before midnight.
* At 17.0 feet...Flooding affects low agricultural lands, low oil
fields and closes Bottoms Rd...Brothers Rd and East Govenors Road
in Knox County. In agricultural season...farmers are concerned at
this stage.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-170355-
/O.NEW.KIND.FL.W.0013.180220T0130Z-180224T1245Z/
/HAZI3.1.ER.180220T0130Z.180222T0600Z.180224T0045Z.NO/
956 AM CST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the White River at Hazleton.
* from Monday evening to Saturday February 24.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 17.5
feet early Thursday morning.
* At 17.5 feet...Flood water is near or starting on Pottsville Road.
Low bottomlands are increasingly affected by flood waters.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$
INC035-135-170355-
/O.NEW.KIND.FL.W.0014.180216T1556Z-000000T0000Z/
/RIDI3.1.ER.180216T1145Z.180216T1600Z.000000T0000Z.UU/
1056 AM EST Fri Feb 16 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Mississinewa River near Ridgeville.
* until further notice.
* At 10:00 AM Friday the stage was 10.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.0 feet by late
this morning. Additional rises may be possible thereafter.
* At 11.0 feet...Lowland agricultural flooding along CR 100 W just
north of the river. High water affecting a small portion of River
Road just east of SR 1 and north of the river. Water is within a
few feet vertically of the approaches to SR 1 bridge in western
Randolph county.
&&
LAT...LON 4026 8496 4024 8528 4038 8551 4041 8543
4030 8527 4029 8495
$$1 follow-up statement
767
WGUS83 KIND 171733
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1233 PM EST Sat Feb 17 2018
...A Flood Warning continues for portions of the following rivers in
Indiana...
East Fork White River...Muscatatuck River...White River...
.Lowland flooding will continue to develop along waterways in central
and southern Indiana this weekend. Rains of 1 to 2 inches have
fallen since late Tuesday in portions of the area.
This will only be the beginning of a much more extensive flood event
that will begin during the middle of next week. Significant flooding
is possible after Tuesday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-181312-
/O.EXT.KIND.FL.W.0008.180217T1728Z-180218T1312Z/
/SERI3.1.ER.180217T1155Z.180217T1800Z.180218T0112Z.NO/
1233 PM EST Sat Feb 17 2018
The Flood Warning continues for
The East Fork White River at Seymour.
* from this afternoon to Sunday morning.
* At 10:45 AM Saturday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet by this
afternoon. The river will fall below flood stage this evening.
* At 12.0 feet...Significant agricultural lands begins to flood. High
water affects some local roads.
&&
LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
3893 8604 3906 8587
$$
INC071-093-175-181732-
/O.CON.KIND.FL.W.0009.180220T1736Z-180221T0759Z/
/WHLI3.1.ER.180220T1736Z.180221T0000Z.180221T0159Z.NO/
1233 PM EST Sat Feb 17 2018
The Flood Warning continues for
The Muscatatuck River at Wheeler Hollow.
* from Tuesday afternoon to late Tuesday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.2
feet Tuesday evening.
* At 18.0 feet...Floods area in a few low spots and woodland areas
along the river. Residential property is not directly at this
point.
&&
LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
3878 8603 3878 8591
$$
INC027-055-083-171803-
/O.CAN.KIND.FL.W.0010.000000T0000Z-180220T2100Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1233 PM EST Sat Feb 17 2018
The Flood Warning is cancelled for
The White River at Elliston.
* At 8:00 AM Saturday the stage was 13.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 16.1 feet
after midnight tomorrow.
* At 18.0 feet...River approaching River Road north of CR 150 W in
Greene County. Some low lying agricultural land begins to flood.
&&
LAT...LON 3912 8692 3908 8694 3900 8693 3900 8697
3905 8699 3913 8696
$$
INC027-051-083-125-171803-
/O.CAN.KIND.FL.W.0011.000000T0000Z-180222T0000Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1233 PM EST Sat Feb 17 2018
The Flood Warning is cancelled for
The White River at Edwardsport.
* At 7:00 AM Saturday the stage was 10.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.4 feet
tomorrow morning.
* At 12.0 feet...Water at this level prevents some fields from
draining.
&&
LAT...LON 3885 8712 3877 8723 3855 8723 3855 8726
3879 8729 3887 8715
$$
ILC185-INC027-051-083-125-181732-
/O.EXT.KIND.FL.W.0012.180219T0000Z-180220T1200Z/
/PTRI3.1.ER.180219T0000Z.180219T1800Z.180220T0000Z.NO/
1233 PM EST Sat Feb 17 2018
The Flood Warning continues for
The White River at Petersburg.
* from Sunday evening to Tuesday morning.
* At 11:30 AM Saturday the stage was 12.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 16.3 feet by Monday early afternoon. The river
will fall below flood stage by Monday evening.
* At 16.0 feet...Flooding affects agricultural lands.
&&
LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
3855 8736 3853 8729 3856 8723
$$
ILC185-INC051-083-181732-
/O.EXT.KIND.FL.W.0013.180219T0959Z-180221T1200Z/
/HAZI3.1.ER.180219T0959Z.180220T1200Z.180221T0000Z.NO/
1133 AM CST Sat Feb 17 2018
The Flood Warning continues for
The White River at Hazleton.
* from late Sunday night to Wednesday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.8
feet Tuesday morning.
* At 17.0 feet...Lowest reading available from the Hazleton Staff
Gage. Since the 1930s the White River has moved from the "old
wellhouse" to several hundred yards from the "old wellhouse". The
river returns to the "old wellhouse" around 17 to 17.5 feet.
&&
LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
3852 8755 3854 8744
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 16, 9:50 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 16, 9:50 AM EST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 950 AM EST Fri Feb 16 2018 .UPDATE... Near Term and AVIATION Sections have been updated below. && .SYNOPSIS... Issued at 325 AM EST Fri Feb 16 2018 Rain will end later this morning as a cold front shifts south of the region. High pressure will bring a brief period of dry weather into Saturday morning. Light rain and snow will accompany a quick moving upper wave Saturday afternoon and evening before high pressure returns for Sunday. A slow moving frontal boundary will interact with deep Gulf moisture and a moist southwest flow aloft to produce an extended threat for heavy rain and potential flooding during the first half of next week and perhaps beyond. && .NEAR TERM /Rest of Today/... Issued at 950 AM EST Fri Feb 16 2018 .Update...Rain was ending across far southeast sections and will drop mention of rain all areas after 17Z. Otherwise...low clouds were the rule across the rest of our region. Satellite and weather depiction indicated broken to scattered clouds over far northern sections of Indiana. Main change with this update will be to slow down clearing a little per current observations and short term models. Temperatures will rise a little as clouds begin to break up late this afternoon. But overall current temperatures are on track. Portion of previous near term discussion follows... Temps...non- diurnal trends are expected today as temps will fall through the morning with the onset of cold advection behind the front. Lingering clouds in tandem with the cold advection support little movement in temps later today once they bottom out...with perhaps a subtle bump late day as skies brighten. Overall...expect much of the area to settle in the mid and upper 30s later today. && .SHORT TERM /Tonight through Sunday Night/... Issued at 325 AM EST Fri Feb 16 2018 Forecast challenges focus on precip chances and type as a weak upper wave quickly tracks through the Ohio Valley Saturday afternoon and evening...followed by increasing rain chances late Sunday night in what will be the opening salvo in a potentially high impact heavy rain and flooding threat through the first half of next week. The aforementioned high pressure will serve as the primary influence for the region tonight and Saturday morning as it tracks across the area. Model soundings and RH progs continue to advertise deep subsidence present through the column with skies expected to become mainly clear this evening. Mid and high level clouds will begin to increase from the south however towards daybreak Saturday as the high shifts off to the east and moisture returns from the southwest from a trailing surface wave riding along the frontal boundary passing through this morning. Clouds should continue to increase through the morning Saturday with saturation into the boundary layer lagging the arrival of the moisture aloft. While the surface wave will track well south of the region along the remnant front...interaction with an upper wave approaching from the northern Plains will help to draw some of the moisture north into the Ohio Valley and will allow for about a 6-9 hour window with light precipitation falling over central Indiana. Deeper moisture and lift will remain confined south of the region in closer proximity to the Ohio River and points south. The presence of isentropic lift and forcing associated with wave aloft will support the light precip. With such a dry airmass present early Saturday...evaporative cooling processes will be at work during the day and at least presents some uncertainty as to precip type. Think potential exists for rain and snow to mix Saturday afternoon and evening with the possibility for a wet snow to be prevalent at times if the boundary layer cools a bit more than progged. 00Z NAM is on its own in the model suite and is rather aggressive with snow over the region late Saturday suggesting light accums. While snow is certainly possible...the combination of surface temps generally in the mid and upper 30s for the duration of the event and ground temps that will have been heavily influenced by the recent warmth argues against any substantial impact and accumulation. Think a light dusting on grassy/elevated surfaces would be the peak of any impact and confidence is frankly low even at that possibility. Will carry a rain/snow mix in most locations through Saturday evening with dry weather returning thereafter. The remainder of the short term will be relatively quiet until the very end late Sunday night. High pressure will reestablish late Saturday night into Sunday with dry weather and mainly clear skies. The high will quickly track into the mid Atlantic region by late day Sunday with return flow developing over the Ohio Valley. Progressively deeper moisture will advect into the region Sunday night with gradual moistening of the lower levels taking place as stronger isentropic lift establishes. Any rain though will likely hold off until the predawn hours Monday as a low level jet noses into the region from the southwest. Bring pops up quickly after 06Z Monday with heavier rain developing during the day Monday and beyond as copious moisture interacts with a frontal boundary moving into the Ohio Valley. Please see the long term section below for more on the heavy rain and flooding potential for the first half of next week. Temps...generally took a model blend for highs Saturday with a lean towards the high end of guidance Sunday as warm advection develops. A model blend matched nicely with low level thermals for lows through the short term. && .LONG TERM /Monday through Friday/... Issued at 255 AM EST Fri Feb 16 2018 A very wet and warm pattern is expected next week as southwesterly flow persists across central Indiana. There will be 3 major systems with the first moving through Sunday night into Monday, the second Tuesday night into Wednesday, and the third late Friday. A surface front will move through the state Tuesday night bringing the heaviest rain for the period. There are significant timing differences for the frontal passage between the models which leads to the GFS and Canadian bringing the heaviest rain to southern Indiana and the Euro keeping it further north. Kept POPs and QPF broad-brushed for this forecast package to reflect the uncertainty. Widespread minor to moderate flooding is likely next week across the state as 2-4 inches of rain falls from Monday to Wednesday on already saturated ground. Temperatures will be unseasonably warm on Monday and Tuesday with highs in the 60s. After the frontal passage highs in the mid to upper 40s are expected through the rest of the week. && .AVIATION /Discussion for 16/15Z KIND TAF Update/... Issued at 950 AM EST Fri Feb 16 2018 Minor tweaks made to KIND TAF to better match current conditions. No other changes are needed at this time. Previous aviation discussion follows... VFR conditions will deteriorate into MVFR this morning with brief IFR possible. Low clouds are moving in as cold air advects into central Indiana. IFR conditions at LAF should improve to MVFR after sunrise with other terminals dropping from VFR to MVFR by mid morning. Ceilings will begin to move back to VFR by mid afternoon. Winds will be out of the north at 12-15kts today and will weaken late today. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan/JH SHORT TERM...Ryan LONG TERM....White AVIATION...White/JH
Hazardous weather outlook, Feb 16, 3:41 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 341 AM EST Fri Feb 16 2018 INZ021-028>031-035>049-051>057-060>065-067>072-171000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 341 AM EST Fri Feb 16 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Rain will end this morning as a cold front departs off to the south. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: A few hours of a rain and snow mix is possible mainly Saturday afternoon and evening with no accumulation expected. Significant rainfall is possible at times starting late Sunday night and then continuing for much of next week across central Indiana. Flooding, possibly significant flooding, could develop as a result of this rainfall. Discussion: A series of upper waves will interact with frontal boundaries and a warm, moist Gulf flow to produce rain across central Indiana for much of next week. This will result in moderate to heavy rainfall at times, that should add up to at least lowland flooding and possibly the development of significant river flooding next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:37 PM EST | Special Weather Statement | IND | Hancock | 23 min |
| Feb 15, 9:48 PM EST | Special Weather Statement | IND | Decatur | 27 min |
| Feb 16, 10:56 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Feb 16, 10:56 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 22 days |
| Feb 16, 10:56 AM EST | River Flood Warning | IND | Gibson, Knox | 22 days |
| Feb 16, 10:56 AM EST | River Flood Warning | IND | Delaware, Randolph | 24 hr |
| Feb 16, 10:56 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 16 days |
| Feb 16, 10:56 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 19 days |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.